Side Effects of Stopping Cymbalta Abruptly

Save

Cymbalta, also known as duloxetine, is a selective serotonin reuptake inhibitor (SSRI) used mainly to treat depression. Suddenly stopping Cymbalta has dangerous side effects, impacting both the body and the mind. Stopping Cymbalta in "cold turkey" fashion will lead to an upsetting, even painful withdrawal. The slower the withdrawal period, the longer the brain and body have to adjust to the chemical changes occurring in the brain.

Physical effects

  • The physical effects of withdrawal from Cymbalta may slow motor skills, making daily tasks, job performance and physical fitness difficult for someone going through a withdrawal schedule. Other physical withdrawal symptoms include migraine, nausea and trouble with coordination and speech. Withdrawal may also cause someone to sleep too much or not at all, leaving him unprepared and tired the next day, or unable to function properly from lack of sleep. During withdrawal, the body and mind must become accustomed to the absence of Cymbalta. Without the drug, the body goes through a withdrawal process along with the brain.

Psychological effects

  • The psychological effects of Cymbalta withdrawal may be extreme. Once stopping the drug, especially abruptly, one may spiral into a deeper depression than she has ever experienced. Anxiety and panic attacks may occur without the medicine. One may experience cloudy cognition and trouble concentrating, or may feel unable to function mentally without the drug because of a strong sense of confusion and difficulty completing regular tasks. Thinking patterns may change, becoming obsessive, repetitive or disturbing.

Cymbalta withdrawal

  • Withdrawal side effects of Cymbalta include aggression, anxiety, balance problems, blurred vision, zapping sensations in the head, constipation, crying spells, depersonalization, diarrhea, dizziness, fatigue, flatulence, flu-like symptoms, hostility, mood swings, indigestion, migraines, lethargy or drowsiness, paranoia, sleep disturbances, cramps, ringing in ears, worsened depression, severe restlessness, nausea, headaches, unpleasant sensations such as tingling or burning, vomiting, irritability or nightmares.

Avoiding withdrawal

  • Withdrawal from Cymbalta can be avoided by slowly tapering off the pill over the course of weeks or months. The user will begin his usual dose and then may decrease it week by week until he is totally weaned from the medicine. Tapering may be done in the course of days, but withdrawal is more likely with this method because it does not give the body enough time to adjust to the tapering process and will still cause dangerous side effects as a result.

Conclusion

  • The best tapering method is the one that you and your doctor agree on. Withdrawing from any drug without the assistance of a doctor or therapist is dangerous and can lead to serious side effects and consequences. It may take some time for the side effects to begin to fade. In some cases it takes weeks; in others it may take a month or more. This depends on how much Cymbalta you take and how sensitive your body is to its effects. If you are thinking about quitting Cymbalta, be sure to talk to your doctor and explain your decision.

References

  • Photo Credit "Pills" is Copyrighted by Flickr user: blmurch (Beatrice Murch) under the Creative Commons Attribution license.
Promoted By Zergnet

You May Also Like

Related Searches

Check It Out

This Is the Beauty Routine of a Yelp Sales Manager

M
Is DIY in your DNA? Become part of our maker community.
Submit Your Work!